Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 45, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 8, 1993, 7:22 PM CDT for Carter County, Oklahoma. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 8, 1993, 7:22 PM CDT (00:22 UTC)
- Expired
- May 8, 1993, 8:30 PM CDT
- In force
- 68 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carter County, OK
The radar
The Norman radar (KTLX), 124 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 7:25 PM CDT | Tornado F1 | Woodford, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 090023
TOROKC
OKC019-090130-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
722 PM CDT SAT MAY 08 1993
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 830 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
CARTER
INCLUDING THE FOLLOWING LOCATIONS
ARDMORE...FOX...GRAHAM...HEALDTON...LONE GROVE...MILO...
POOLEVILLE...RATLIFF CITY...SPRINGER...WILSON AND WOODFORD
AT 722 PM CDT A TORNADO WAS REPORTED BY 4 MILES WEST OF LONE GROVE AND
WAS MOVING EAST-NORTHEAST AT 25 MPH. ANOTHER WEAKENING TORNADO WAS
LOCATED NORTH OF HEALDTON AND WAS MOVING NORTH AT 15 MPH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS~ TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR...
LAT...LON 3411 9704 3409 9746 3447 9749 3430 9712What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 8, 4:35 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 8, 4:35 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 430 PM CDT SAT MAY 8 1993 VRY ACTV SVR WX THIS AFTN PRECLUDING MUCH FCST DISC. WL CONT WITH FFA FOR MOST OF FCST AREA XPCT FOR NWRN OK. SVR WX AND MAJOR HVY RN PRBLMS TO PERSIST INTO EVE. 32 .OK...FFA ZNS 6>21 TNGT .TX...FFA TNGT ZNS 76 77
In the hours before
Local storm report, May 8, 5:29 PM CDT, 1 hour 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
500 PM CDT SAT MAY 8 1993
TIME COUNTY EVENT
429 PM JACKSON QUARTER SIZE HAIL AT ALTUS AIR
FORCE BASE
434 PM OKLAHOMA DIME SIZE HAIL AT WILL ROGERS
AIRPORT
440 PM CLAY/ARCHER GOLFBALL SIZE HAIL ON HWY 1954 ON
TEXAS COUNTY LINE
440 PM CLAY, TEXAS NICKEL SIZE HAIL IN JOLLY
443 PM GRADY QUARTER SIZE HAIL IN TUTTLE
448 PM CLAY, TEXASv QUARTER SIZE IN JOLLY
449 PM OKLAHOMA 3/4 INCH HAIL AT WILL ROGER AIRPORTLocal storm report, May 8, 5:31 PM CDT, 1 hour 51 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
420 PM CDT SAT MAY 8 1993
TIME COUNTY EVENT
240 PM GRADY DIME SIZE HAIL IN CHICKASHA
355 PM KIOWA GOLFBALL SIZE HAIL IN ROOSEVELT
355 PM OKLAHOMA DIME SIZE HAIL COVERING ROAD AT
PENN AND BRITTON
355 PM ARCHER GOLFBALL SIZE HAIL IN HOLLIDAY
355 PM OKLAHOMA QUARTER SIZE HAIL IN OKLAHOMA CITY
400 PM WICHITA GOLFBALL SIZE HAIL 4 MILES NORTH OF
HOLLIDAY
400 PM ARCHER QUARTER SIZE HAIL IN NORTHERN
PART OF THE COUNTY
401 PM MCCLAIN/GRADY 1-INCH HAIL 6 MILES WEST OF
NEWCASTLE ON GRADY - MCCLAIN COUNTY
LINE
405 PM WICHITA NICKEL SIZE HAIL IN WICHITA FALLS
410 PM WICHITA GOLFBALL SIZE HAIL AT THE STADIUM
IN WICHITA FALLS
415 PM JACKSON BASEBALL SIZE 4 MILES SOUTH OF
ALTUSLocal storm report, May 8, 5:40 PM CDT, 1 hour 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
540 PM CDT SAT MAY 8 1993
TIME COUNTY EVENT
453 PM OKLAHOMA 1 INCH HAIL AT SW 59TH AND MCARTHUR
IN OKLAHOMA CITY
455 PM JACKSON NICKEL SIZE HAIL 2 MILES SOUTH
AND 6 MILES EAST OF ALTUS
455 PM JACKSON BASEBALL SIZE HAIL 5 MILES EAST
OF LAWTON
517 PM GRADY DIME SIZE HAIL NEAR VERDEN
522 PM OKLAHOMA DIME SIZE HAIL AT HWY 240 AND
AIRPORT ROADLocal storm report, May 8, 5:41 PM CDT, 1 hour 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
540 PM CDT SAT MAY 8 1993
TIME COUNTY EVENT
453 PM OKLAHOMA 1 INCH HAIL AT SW 59TH AND MCARTHUR
IN OKLAHOMA CITY
455 PM JACKSON NICKEL SIZE HAIL 2 MILES SOUTH
AND 6 MILES EAST OF ALTUS
455 PM JACKSON BASEBALL SIZE HAIL 5 MILES EAST
OF LAWTON
517 PM GRADY DIME SIZE HAIL NEAR VERDEN
522 PM OKLAHOMA DIME SIZE HAIL AT HWY 240 AND
AIRPORT ROADLocal storm report, May 8, 7:10 PM CDT, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
710 PM CDT SAT MAY 8 1993
TIME COUNTY EVENT
520 PM CLAY, TEXAS TORNADO NORTH OF STANFIELD
525 PM JEFFERSON TORNADO JUST SOUTH OF RYAN
543 PM STEPHENS 73 MPH WINDS 5 MILES SOUTH OF
DUNCAN
621 PM WICHITA, TEXAS DIME SIZE HAIL AT LAKE KICKAPOO
645 PM GARVIN NICKEL SIZE HAIL IN LINDSAY
650 PM CARTER TORNADO 5 MILES NE OF RINGLING
655 PM ARCHER, TEXAS TORNADO BETWEEN SCOTLAND AND
ARCHER ON HWY 172
659 PM ARCHER, TEXAS TORNADO 5 MILES EAST OF SCOTLAND
"0000 71511 83200
10139 201 555 90900=
72569 11361 8u6WWUS
0122 52010 6995122 8672/
33061 20028 70020 `Be^WSUS*
2564 31686 53523vWUUS
oWUUS
]96WWUS
M=HWWJP
j&6WWUS@
H6WWUSv
hYN6WWUS*
sF6WWUS
XWOUS2
$G>6WWUS
tQ6WWUS
o6WWUSLocal storm report, May 8, 7:11 PM CDT, 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
710 PM CDT SAT MAY 8 1993
TIME COUNTY EVENT
520 PM CLAY, TEXAS TORNADO NORTH OF STANFIELD
525 PM JEFFERSON TORNADO JUST SOUTH OF RYAN
543 PM STEPHENS 73 MPH WINDS 5 MILES SOUTH OF
DUNCAN
621 PM WICHITA, TEXAS DIME SIZE HAIL AT LAKE KICKAPOO
645 PM GARVIN NICKEL SIZE HAIL IN LINDSAY
650 PM CARTER TORNADO 5 MILES NE OF RINGLING
655 PM ARCHER, TEXAS TORNADO BETWEEN SCOTLAND AND
ARCHER ON HWY 172
659 PM ARCHER, TEXAS TORNADO 5 MILES EAST OF SCOTLANDThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Love | 40 min |
| May 8, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 49 min |
| May 8, 7:29 PM CDT | Tornado Warning | OUN | Murray | 46 min |
| May 8, 7:40 PM CDT | Flash Flood Warning | OUN | Carter | 3 hr |
| May 8, 8:23 PM CDT | Tornado Warning | OUN | Carter | 37 min |
| May 8, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Pontotoc | 62 min |
| May 8, 8:35 PM CDT | Tornado Warning | OUN | Johnston | 40 min |
| May 8, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Love | 47 min |
| May 8, 10:05 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 40 min |
| May 9, 12:22 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 53 min |
| May 9, 12:51 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Kiowa, Washita | 39 min |
| May 9, 12:51 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 39 min |
| May 9, 3:00 AM CDT | Flash Flood Warning | OUN | Blaine, Kingfisher | 3 hr |
| May 9, 3:22 AM CDT | Flash Flood Warning | OUN | Logan | 3 hr |
| May 9, 5:24 AM CDT | Flash Flood Warning | OUN | Payne | 111 min |
| May 9, 7:25 AM CDT | Flash Flood Warning | OUN | Carter, Coal, Johnston, Marshall, Pontotoc | 3 hr |
| May 9, 7:25 AM CDT | Flash Flood Warning | OUN | Love | 3 hr |
| May 9, 9:46 AM CDT | Flash Flood Warning | OUN | Bryan, Choctaw | 4 hr |
| May 9, 1:38 PM CDT | Flash Flood Warning | OUN | Bryan, Choctaw | 3 hr |
| May 9, 2:40 PM CDT | Flash Flood Warning | OUN | Atoka, Pushmataha | 3 hr |
| May 9, 3:46 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 44 min |
| May 9, 4:30 PM CDT | Flash Flood Warning | OUN | Bryan, Choctaw | 3 hr |
| May 9, 6:00 PM CDT | Flash Flood Warning | OUN | Pushmataha | 3 hr |
Nearby
Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.